George, did you just fart in 3-D?
Since prescription drugs have made it to TV we sit at home saying to the images, “Yeah, I have that. I better ask my doctor for it. It sounds serious. Marge? is Restless-leg Syndrome fatal?” We have augmented ourselves into a nation of hypochondriacs who identify with every single ailment portrayed in those commercials. What happened to the argument that my health is between me and my doctor? Now pharmaceutical companies are helping me to self-diagnose myself and the doctor becomes the drug store.

What I find the most interesting are the side-effects of the drugs. Take for example Cialis which may have the following side-effects just so we can keep it up when the ‘moment is right.’ Do you feel lucky? Well do you, sucker?

  • Heart attack
  • Sudden death
  • Chest pain
  • Heart palpitations
  • Stroke

I’ll take two!!
How about these side effects:

  • altered vision;
  • lightheadedness;
  • dizziness;
  • involuntary movements such as eye or muscle twitching;
  • confusion;
  • nausea;
  • convulsions;
  • cramps; and/ or
  • disorientation

New Drug? Cialis? Viagra? IdonotknowwhatitisbutwwewillputanXattheendofit? The newest wonder drug (I wonder). No…it’s a warning put out by Samsung on their new 3-D TVs.

TV? Really? They go on to say: “Children and teenagers may be more susceptible to health issues associated with viewing in 3D.” And, wait, there’s more “Some viewers may experience an epileptic seizure or stroke when exposed to certain flashing images or lights contained in certain television pictures or video games.” Oh great, when I’m playing Grand Theft Auto with someone else, I have to make sure my player doesn’t keel over right in the middle of it. I guess I’ll have to keep my wallet handy just in case.

What’s up with this warning? Is this another Toyota moment when they say through internal email that test subjects have been known to throw up in the process of convulsing but we better keep this from the public because they won’t buy our $3000 TVs so they can watch The Suite Life in 3-D. And the email got out to the public? The list of announced side-effects doesn’t sound too appealing. I mean, I have enough confusion in my life as it is so I probably don’t need manufactured confusion, even with the dark glasses which give me that vague confused-ultra-coolness. I also believe you would convulse, have altered vision and get a wee bit nauseated wearing dark glasses being me for any length of time.

I sampled 3-D at Best Buy a few weeks ago. I thought it was pretty cool. I’m not sure what it would be like in a darkened room with the sound cranked up to 11. Of course I would be the only one watching in 3-D. I’m just too cheap to shell out $150-$200 for an extra pair of the special glasses. (Dwindling disposable income should also be on the list of side-effects.)

You know what? If it lasts for more than 4 hours…cut it off…er…out

And so it goes…